Alert archive / Kentucky / Tornado Warnings in 2009

Tornado Warning 18, NWS Jackson, KY

May 8, 20096 counties in Kentucky

NWS Jackson, KY issued this tornado warning at May 8, 2009, 5:14 PM EDT for 6 counties in Kentucky. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 8, 2009, 5:14 PM EDT (21:14 UTC)
Expired
May 8, 2009, 6:00 PM EDT
In force
46 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon

Counties Clay County, KY, Knox County, KY, Laurel County, KY, Leslie County, KY, Perry County, KY, Whitley County, KY

The radar

The Jackson,KY radar (KJKL), 65 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 8, 1:44 PM EDTSevere Thunderstorm WatchSPC6 hr
May 8, 4:42 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.2 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2009-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 96 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2009-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
96 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
598 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KJKL 082114
TORJKL
KYC051-121-125-131-193-235-082200-
/O.NEW.KJKL.TO.W.0018.090508T2114Z-090508T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON KY
514 PM EDT FRI MAY 8 2009

THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTH CENTRAL WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHERN CLAY COUNTY IN SOUTHEAST KENTUCKY...
  NORTHERN KNOX COUNTY IN SOUTHEAST KENTUCKY...
  NORTHWESTERN LESLIE COUNTY IN SOUTHEAST KENTUCKY...
  WEST CENTRAL PERRY COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 600 PM EDT

* AT 511 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD  
  NEAR KEAVY...OR 10 MILES SOUTHWEST OF LONDON...MOVING EAST AT 40 
  MPH. 

* LOCATIONS IMPACTED INCLUDE...
  CORBIN...
  HYDEN...
  MANCHESTER...
  NORTH CORBIN...
  ADD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT SATURDAY MORNING
FOR SOUTHEASTERN KENTUCKY. A SEVERE THUNDERSTORM WATCH ALSO REMAINS
IN EFFECT UNTIL 800 PM EDT FRIDAY EVENING FOR SOUTHEASTERN KENTUCKY.

TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3728 8340 3703 8333 3689 8421 3706 8427
TIME...MOT...LOC 2113Z 255DEG 36KT 3700 8414

$$

DUSTY
2 follow-up statements
000 
WWUS53 KJKL 082133
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
533 PM EDT FRI MAY 8 2009

KYC051-121-125-131-193-235-082200-
/O.CON.KJKL.TO.W.0018.000000T0000Z-090508T2200Z/
PERRY KY-CLAY KY-LAUREL KY-LESLIE KY-KNOX KY-WHITLEY KY-
533 PM EDT FRI MAY 8 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR NORTH
CENTRAL WHITLEY...NORTHERN KNOX...WESTERN LESLIE...SOUTHERN LAUREL...
SOUTHERN CLAY AND WEST CENTRAL PERRY COUNTIES...

AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR OGLE...OR 10 MILES
SOUTH OF MANCHESTER...MOVING EAST AT 55 MPH.

THE TORNADO WILL BE NEAR...
  ASHERS FORK BY 540 PM EDT...
  SPRING CREEK...ROARK...QUEENDALE AND CREEKVILLE BY 545 PM EDT...
  ESSIE...ASHER AND HOSEA BY 550 PM EDT...
  HOSKINSTON AND STINNETT BY 555 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT SATURDAY MORNING
FOR SOUTHEASTERN KENTUCKY. A SEVERE THUNDERSTORM WATCH ALSO REMAINS
IN EFFECT UNTIL 800 PM EDT FRIDAY EVENING FOR SOUTHEASTERN KENTUCKY.

TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3728 8340 3703 8333 3689 8421 3706 8427
TIME...MOT...LOC 2133Z 261DEG 46KT 3702 8371

$$

SBH
000 
WWUS53 KJKL 082154
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
554 PM EDT FRI MAY 8 2009

KYC051-121-125-131-193-235-082203-
/O.EXP.KJKL.TO.W.0018.000000T0000Z-090508T2200Z/
PERRY KY-CLAY KY-LAUREL KY-LESLIE KY-KNOX KY-WHITLEY KY-
554 PM EDT FRI MAY 8 2009

...THE TORNADO WARNING FOR NORTH CENTRAL WHITLEY...NORTHERN KNOX...
WESTERN LESLIE...SOUTHERN LAUREL...SOUTHERN CLAY AND WEST CENTRAL
PERRY COUNTIES WILL EXPIRE AT 600 PM EDT...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE 
LIMITS. HOWEVER...THE STORMS MOVING ACROSS LESLIE COUNTY WILL REMAIN 
STRONG ENOUGH TO PRODUCE FREQUENT LIGHTNING...SMALL HAIL AND GUSTY 
WINDS TO 45 MPH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT SATURDAY MORNING
FOR SOUTHEASTERN KENTUCKY.

TO REPORT DAMAGE FROM SEVERE WEATHER...CALL THE NATIONAL WEATHER
SERVICE...TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN
DO SO SAFELY.

LAT...LON 3728 8340 3703 8333 3689 8421 3706 8427
TIME...MOT...LOC 2153Z 261DEG 46KT 3706 8339

$$

SBH

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at May 8, 3:23 PM EDT, 1 hour 51 minutes earlier.

Area forecast discussion, May 8, 3:23 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
323 PM EDT FRI MAY 8 2009

.SHORT TERM.../TONIGHT THROUGH SATURDAY/...UPDATED

STRONG MCV MOVING RAPIDLY UP THE MOUTH OF THE OHIO RIVER VALLEY THIS
AFTERNOON KICKING OFF SEVERE THUNDERSTORMS ACROSS MUCH OF WESTERN KY.
LINE OF STORMS ASSOCIATED WITH THIS FEATURE WILL ROLL THROUGH EASTERN
KENTUCKY BETWEEN ABOUT 4 AND 6 PM LOCAL. WITH SUCH STRONG ROTATION
NOT SURPRISED TO HEAR REPORTS OF HIGH WINDS AND EVEN A FEW TORNADOS
UPSTREAM. BASED ON THE RUC...WHICH HAS HAD THE BEST HANDLE ON EVENTS
TODAY...EXPECT THIS MCV TO RIDE STRAIGHT UP THE OHIO RIVER VALLEY
THIS EVENING. THEREFORE IT IS LIKELY AT LEAST PART OF OUR CWA WILL
SEE SEVERE WEATHER THIS AFTERNOON...AND POSSIBLY INTO THE EARLY
EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREAT. BUT AN
ISOLATED TORNADO CAN NOT BE RULED OUT. MOVED VALID TIME OF FLASH
FLOOD WATCH UP TO 4 PM TO CORRESPOND WITH ARRIVAL OF STORMS THIS
AFTERNOON. HOURLY FLASH FLOOD GUIDANCE INDICATES IT WOULD ONLY TAKE A
HALF INCH OF RAIN TO REACH CRITICAL THRESHOLDS IN MANY PORTIONS OF
OUR CWA. SO FLASH FLOODING WILL BE A SIGNIFICANT THREAT THIS
AFTERNOON AND TONIGHT. RAIN WILL LINGER THROUGH THE OVERNIGHT AS A
COLD FRONT SETTLES DOWN INTO OUR AREA. EXPECT RAIN TO COME TO AN END
DURING THE DAY SATURDAY AS THE COLD FRONT PUSHES SOUTH OF EASTERN
KENTUCKY. EXPECT AERIAL FLOODING AND SIGNIFICANT RISES ALONG AREA
RIVERS WILL BE A PROBLEM THROUGH THE WEEKEND.

.LONG TERM.../SATURDAY NIGHT THROUGH FRIDAY/

EXTENDED MODELS INITIALLY SHOW GOOD AGREEMENT IN LARGER SCALE
PATTERN BUT DIFFER A BIT ON SMALLER SCALE DETAILS...MAINLY TIMING
AND STRENGTH OF DISTURBANCES IN BROAD ZONAL FLOW ACROSS THE HEART OF
THE CONUS THROUGH THE FIRST HALF OF THE PERIOD. DRY WEATHER PATTERN
BEGINNING SAT NIGHT AS THE FRONT FINALLY SAGS SOUTH OF THE STATE AND
TAKES THE PRECIP TOWARDS THE GULF COAST. TEMPS FCST TO RUN SLIGHTLY
BELOW NORMAL WITH HIGHS ONLY IN THE UPPER 60S AND LOWS IN THE UPPER
40S. VERY WEAK WAVE TO PUSH PCPN BACK INTO OUR SRN COUNTIES EARLY
MON BUT QPF SHOULD BE LIGHT.

HIGH PRESSURE WILL SLIDE TO THE MID ATLANTIC COAST WEDNESDAY. WED
MORNING IS WHERE THE EXTENDED MODELS DIVERGE WITH THE ECMWF THE
FASTER MODEL BY ALMOST 12 HRS. PREFER THE SLOWER GFS AS HIGH PRESS
TENDS TO BE RELUCTANT TO BE DISPLACED AND THE ECWMF TRACKS THE HIGH
TO THE NEW ENGLAND COAST WERE THE GFS TAKES THE HIGH TO THE
CLIMATALOGICALY FAVORED MID ATLANTIC. THEREFORE HAVE FOLLOWED THE
GFS FOR THE BETTER PART OF THE EXTENDED. COLD FRONT TO SWEEP INTO
ERN KY WED NIGHT WITH SHRA/TSRA TO PRECEDE AND LAST INTO THU BEFORE
PASSING THRU THE AREA. QPF WITH THIS PROGRESSIVE SYSTEM LOOKS MORE
NORMAL FOR FRONTAL SYSTEMS AND SHOULD NOT BE A AREAL AVG HEAVY RAIN
EVENT...ALTHOUGH LOCALIZED HEAVY RAIN WITH TYPICAL TSRA IS POSSIBLE.

&&

.AVIATION.../18Z TO 18Z/

COMPLEX OF STRONG TO SEVERE THUNDERSTORMS IS MARCHING THROUGH THE
COMMONWEALTH FROM THE MID MISSISSIPPI VALLEY. EXPECT THUNDERSTORMS TO
ENTER THE PICTURE ABOUT 20Z...1600 LOCAL...AND SPREAD EASTWARD FROM
THERE. COLD FRONTAL BOUNDARY MOVES DOWN INTO THE AREA OVERNIGHT AND
WILL KEEP THE THREAT OF PRECIPITATION GOING THROUGH THE OVERNIGHT.
FRONTAL BOUNDARY SWEEPS THE BULK OF PRECIP SOUTHWARD OUT OF THE AREA
BY MID MORNING TO MID DAY SATURDAY. EXPECT PREDOMINANT VFR CONDITIONS
OUTSIDE OF THUNDERSTORM ACTIVITY...IFR IN THE VCNTY OF THUNDERSTORMS.
WITH VERY MOIST BOUNDARY LAYER AND EXPECTED RAIN...WENT WITH A
PREDOMINANT MVFR CONDITIONS THROUGH THE OVERNIGHT PERIOD. WINDS
INCREASE FROM THE WEST BEHIND THE FRONTAL BOUNDARY SATURDAY.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR KYZ044-
050>052-058>060-068-069-079-080-083>087-108-111-114-116.

&&

SHORT TERM...RAY
LONG TERM...DUSTY
AVIATION...RAY
Hazardous weather outlook, May 8, 2:55 PM EDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
255 PM EDT FRI MAY 8 2009

KYZ044-050>052-058>060-068-069-079-080-083>087-108-111-114-116-
091100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-WOLFE-LEE-
OWSLEY-CLAY-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...CAMPTON...BEATTYVILLE...BOONEVILLE...MANCHESTER
255 PM EDT FRI MAY 8 2009

...SEVERE THUNDERSTORM WATCH 268 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THROUGH TONIGHT. SOME
THUNDERSTORMS COULD PRODUCE DAMAGING WINDS AND LARGE HAIL. AN
ISOLATED TORNADO CAN NOT BE RULED OUT. ANY ADDITIONAL RAINFALL COULD
BE LOCALLY HEAVY...AND COMBINED WITH RECENT PRECIPITATION PRESENTS
THE POTENTIAL FOR FLASH FLOODING ACROSS THE ENTIRE AREA. IN
ADDITION...EXCESSIVE RUNOFF WILL CAUSE AREA STREAMS AND RIVERS TO
RISE AND RUN HIGH. SEE THE LATEST FLOOD WATCH FOR THE LATEST FLOOD
POTENTIAL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS WILL BE ENDING ON SATURDAY. A FLOOD WATCH WILL
CONTINUE THROUGH SATURDAY MORNING.

THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY LOCAL FLOODING...OR RAINFALL
AMOUNTS OF A HALF INCH OR MORE. SPOTTERS ARE REQUESTED TO REPORT ANY
INSTANCES OF STORM DAMAGE.

KYZ088-104-106-107-109-110-112-113-115-117>120-091100-
HARLAN-ELLIOTT-MORGAN-JOHNSON-MAGOFFIN-FLOYD-BREATHITT-KNOTT-PERRY-
LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...SALYERSVILLE...PRESTONSBURG...JACKSON...HINDMAN...
HAZARD...HYDEN...WHITESBURG...INEZ...PIKEVILLE
255 PM EDT FRI MAY 8 2009

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE FROM LATE THIS AFTERNOON THROUGH TONIGHT.
A FEW THUNDERSTORMS COULD BE STRONG. ANY ADDITIONAL RAINFALL COULD BE
LOCALLY HEAVY...AND COMBINED WITH RECENT PRECIPITATION PRESENTS THE
POTENTIAL FOR FLASH FLOODING ACROSS THE ENTIRE AREA. IN
ADDITION...EXCESSIVE RUNOFF WILL CAUSE AREA STREAMS AND RIVERS TO
RISE AND RUN HIGH. SEE THE LATEST FLOOD WATCH FOR THE LATEST FLOOD
POTENTIAL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS WILL BE ENDING ON SATURDAY. A FLOOD WATCH WILL
CONTINUE THROUGH SATURDAY MORNING.

THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY LOCAL FLOODING...OR RAINFALL
AMOUNTS OF A HALF INCH OR MORE. SPOTTERS ARE REQUESTED TO REPORT ANY
INSTANCES OF STORM DAMAGE.

RAY

In the hours before

Local storm report, May 8, 5:00 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
500 PM EDT FRI MAY 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             HOLLYHILL               36.66N 84.33W
05/08/2009  E1.75 INCH       MCCREARY           KY   TRAINED SPOTTER

            GROUND COVERED WITH HAIL

&&

DSTAMPER
Local storm report, May 8, 5:01 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
501 PM EDT FRI MAY 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     HAIL             SUBLIMITY CITY          37.10N 84.09W
05/08/2009  E0.25 INCH       LAUREL             KY   LAW ENFORCEMENT

&&

DSTAMPER
Local storm report, May 8, 5:02 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
502 PM EDT FRI MAY 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             LONDON                  37.13N 84.08W
05/08/2009  E1.00 INCH       LAUREL             KY   TRAINED SPOTTER

&&

DSTAMPER
Local storm report, May 8, 5:04 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
504 PM EDT FRI MAY 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             3 S LONDON              37.08N 84.08W
05/08/2009  E0.50 INCH       LAUREL             KY   TRAINED SPOTTER

&&

DSTAMPER
Local storm report, May 8, 5:06 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
506 PM EDT FRI MAY 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             LONDON                  37.13N 84.08W
05/08/2009  E0.50 INCH       LAUREL             KY   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED 698 S. LAUREL DRIVE

&&

DSTAMPER
Local storm report, May 8, 5:12 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
512 PM EDT FRI MAY 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     FUNNEL CLOUD     KEAVY                   37.00N 84.17W
05/08/2009                   LAUREL             KY   LAW ENFORCEMENT

            DISPATCH HAD A PUBLIC REPORT OF A FUNNEL CLOUD IN THE
            KEAVY AREA ON LEVEL GREEN ROAD

&&

DSTAMPER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 3:52 AM EDTFlash Flood WatchJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more35 hr
May 8, 6:45 AM EDTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne, Whitley45 min
May 8, 7:41 AM EDTAreal Flood AdvisoryJKLBell, McCreary, Wayne, Whitley3 hr
May 8, 10:30 AM EDTRiver Flood AdvisoryJKLLee7 hr
May 8, 10:30 AM EDTRiver Flood AdvisoryJKLEstill7 hr
May 8, 3:43 PM EDTSevere Thunderstorm WarningJKLMcCreary, Wayne47 min
May 8, 3:52 PM EDTSevere Thunderstorm WarningJKLPulaski, Wayne38 min
May 8, 4:09 PM EDTSevere Thunderstorm WarningJKLMcCreary51 min
May 8, 4:13 PM EDTTornado WarningJKLMcCreary32 min
May 8, 4:15 PM EDTAreal Flood AdvisoryJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more3 hr
May 8, 4:29 PM EDTFlash Flood WarningJKLBath, Bell, Breathitt, Clay, Estill, Harlan and 18 more3 hr
May 8, 4:41 PM EDTTornado WarningJKLMcCreary, Whitley34 min
May 8, 4:47 PM EDTSevere Thunderstorm WarningJKLClay, Knox, Laurel, Whitley43 min
May 8, 4:49 PM EDTRiver Flood WarningJKLLee62 hr
May 8, 4:49 PM EDTRiver Flood WarningJKLEstill3 days
May 8, 5:11 PM EDTTornado WarningJKLBell, Knox, Whitley49 min
May 8, 5:13 PM EDTTornado WarningJKLEstill, Powell32 min
May 8, 5:33 PM EDTSevere Thunderstorm WarningJKLMenifee, Morgan, Powell, Wolfe42 min
May 8, 5:38 PM EDTSevere Thunderstorm WarningJKLBreathitt, Estill, Jackson, Lee, Magoffin, Menifee and 4 more37 min
May 8, 5:51 PM EDTTornado WarningJKLKnott, Leslie, Letcher, Perry39 min
May 8, 5:55 PM EDTFlash Flood WarningJKLBath, Elliott, Fleming, Morgan, Rowan2 hr
May 8, 6:02 PM EDTSevere Thunderstorm WarningJKLElliott, Morgan28 min
May 8, 6:15 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Johnson, Magoffin, Martin, Morgan and 1 more45 min
May 8, 6:45 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Owsley30 min
May 8, 7:08 PM EDTFlash Flood WarningJKLBreathitt, Floyd, Johnson, Knott, Leslie, Magoffin and 3 more3 hr
May 8, 7:12 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Jackson, Leslie, Owsley, Perry33 min
May 8, 7:15 PM EDTAreal Flood AdvisoryJKLBath, Breathitt, Clay, Elliott, Estill, Fleming and 21 more3 hr
May 8, 7:30 PM EDTFlash Flood WarningJKLBreathitt, Clay, Estill, Jackson, Laurel, Lee and 9 more3 hr
May 8, 7:33 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Lee, Rockcastle27 min
May 8, 7:41 PM EDTTornado WarningJKLEstill, Jackson, Lee, Owsley, Rockcastle34 min
May 8, 7:48 PM EDTSevere Thunderstorm WarningJKLKnott, Leslie, Letcher, Perry42 min

Nearby

Tornado Warnings in Kentucky, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.